MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number G04267
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 - customer (person): phone ext.: (b)(6).E3 - occupation: team lead radiology.G4 ¿ pma/510(k) #: exempt.H3 - device evaluated by mfg? device evaluation anticipated but has not begun.Awaiting device return.H6 - health effect - impact code: device retained in patient.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide from a neff percutaneous access set separated.During removal of the wire guide from the patient, the end of the wire unraveled.A portion of wire separated from the rest of the device and was retained in the patient.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
In additional information, it was reported that a 73-year-old female, with history of bilateral hydronephrosis, required a left nephrostomy tube.During the placement procedure, the tip of the wire guide was inserted into the left kidney, and the catheter was inserted over the wire.While removing the wire guide, it started to unravel.The wire was slowly retracted in attempt to remove it in its entirety.When the "stiff wire" was out of the catheter, removal of the unraveled portion was attempted with "snips"; however, the attempt failed, and the unraveled portion separated from the device.Another radiologist was consulted for attempted removal.Ultimately, the separated portion of the wire guide was unable to be removed, and it still remains inside the patient.No other adverse effects or additional procedures for the patient have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a2, a3a, a6, b5, b7 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported in additional information that the wire guide was not manipulated or removed through the entry needle.There are no plans to remove the separated portion of the wire guide from the patient.No tortuous or calcified anatomy was seen on fluoroscopy.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: it was reported that the wire guide from a neff percutaneous access set separated.The device was required for a 73-year-old female, with history of bilateral hydronephrosis for a left nephrostomy tube.During the placement procedure, the tip of the wire guide was inserted into the left kidney, and the catheter was inserted over the wire.While removing the wire guide, it started to unravel.The wire was slowly retracted in attempt to remove it in its entirety.When the "stiff wire" was out of the catheter, removal of the unraveled portion was attempted with "snips;" however, the attempt failed, and the unraveled portion separated from the device.Another radiologist was consulted for attempted removal.Ultimately, the separated portion of the wire guide was unable to be removed, and it remains inside the patient.There are no plans to remove the separated portion of the wire guide from the patient.No other adverse effects or additional procedures for the patient have been reported.Reviews of the documentation including the complaint history, device history record, drawing, quality control procedures and instructions for use (ifu), as well as a visual inspection of the returned device, were completed during the investigation.One used wire guide was returned for evaluation.The wire guide was gauged up to the damaged area and went through the gauge fine.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.The coil portion of the device was not returned.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) found relevant nonconformances, in which all nonconforming devices were scrapped, and the rest were 100% inspected.It should be noted that there were no other complaints associated with the final product lot number.Cook was unable to review product labeling, as this product is not supplied with an instructions for use (ifu) pamphlet evidence provided by a review of the dmr, dhr and the returned product, cook was not able to find evidence suggesting the product was manufactured out of specification.Cook was not able to find evidence of nonconforming product in house or in the field.Based on the information provided, examination of the returned device, and the results of this investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported incident.It is possible that too much force was used when advancing the wire guide into the patient or when advancing the vssw introducer, which can cause damage as this is a delicate instrument.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21766742
Report Number1820334-2025-00335
Device Sequence Number15569162
Product Code KGZ
UDI-Device Identifier00827002042674
UDI-Public(01)00827002042674(17)270318(10)15952545
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG04267
Device Catalogue NumberNPAS-100
Device Lot Number15952545
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer03/24/2025
04/11/2025
11/05/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date04/15/2025
04/28/2025
11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RPN: ULT6.3-35-25-P-5S-CLDM-HC.
Patient Age73 YR
Patient SexFemale
Patient RaceWhite